Alert archive / Indiana / Areal Flood Warnings in 2011
Areal Flood Warning 56, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jun 26, 2011, 5:57 AM EDT for Daviess County, Knox County, Martin County, Indiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2011, 5:57 AM EDT (09:57 UTC)
- Expired
- Jun 26, 2011, 3:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, IN, Knox County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 5:45 AM EDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 5:45 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 AM EDT SUN JUN 26 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... A RATHER ACTIVE WEATHER PATTERN HAS BEGUN ACROSS CENTRAL INDIANA AND WILL REMAIN THAT WAY THROUGH THE BEGINNING OF NEXT WEEK. A WARM FRONT WILL PUSH NORTH INTO THE FORECAST AREA...PRIMING THE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND THEN AN ASSOCIATED COLD FRONT WILL MOVE THROUGH ON MONDAY NIGHT BRINGING THE BEST CHANCES FOR SEVERE WEATHER. && .NEAR TERM /EARLY MORNING AND TODAY/... MCS HAS MOVED SOUTH OF AREA OVER THE LAST FEW HOURS...AND REMNANT RAIN SHOWERS ARE ALL THAT/S LEFT ACROSS FORECAST AREA AT THIS TIME. THE WARM FRONT THAT IS PROGGED TO MOVE NORTH INTO CENTRAL INDIANA TODAY WILL STALL OUT FOR AWHILE OVER FAR SOUTHERN INDIANA. AS A RESULT...KEPT LIKELY POPS CONFINED TO THE FAR SOUTHERN COUNTIES FOR TODAY. KEPT CHANCE POPS EVERYWHERE ELSE...BUT THAT MIGHT BE A BIT MUCH FOR THE NORTHERN COUNTIES...WHICH MAY HAVE TO BE DROPPED TO SLIGHT CHANCE WITH MID MORNING UPDATE. CURRENT THINKING IS THAT CLOUDS WILL BREAK UP FOR A BIT THIS AFTERNOON...BUT THEY WILL QUICKLY BUILD BACK IN AGAIN AS AFOREMENTIONED FRONT MOVES BACK NORTH IN THE FORM OF WARM FRONT LATER TODAY. TEMPS...WENT WITH A MAV/MET BLEND ACROSS THE NORTHERN 2/3 OF FORECAST AREA. HOWEVER...TRENDED A FEW DEGREES BELOW GUIDANCE ACROSS THE FAR SOUTHERN PORTIONS OF CENTRAL INDIANA DUE TO ANY LINGERING CLOUDS/RAIN SHOWERS FROM THIS MORNING/S MCS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... THE FOCUS OF SHORT TERM CONTINUES TO BE POPS AND THUNDERSTORM POTENTIAL. WARM FRONT WILL CONTINUE IT/S NORTHWARD PROPAGATION THIS EVENING ALONG WITH VERY MOIST AIR. THIS PART OF FORECAST IS WHERE CONFIDENCE IS A BIT LOWER. ANOTHER MCS SHOULD DEVELOP OVER THE LOWER MIDWEST THIS EVENING/TONIGHT AS A MID-LEVEL SHORT WAVE MOVES THROUGH. HOWEVER...MODELS ARE ALL DIFFERING IN TIMING OF THIS SHORTWAVE. CURRENT THINKING THOUGH IS THAT SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL INDIANA LATE TONIGHT. ENVIRONMENT WILL ONCE AGAIN BECOME PRIMED TOMORROW AHEAD OF COLD FRONT TOMORROW NIGHT. WINDS WILL VEER TO THE SOUTHWEST TOMORROW AFTERNOON...BRINGING IN VERY WARM AIR. TRENDED ON THE WARMER SIDE OF GUIDANCE AND TOPPED HIGHS OFF IN THE UPPER 80S/LOW 90S OVER FORECAST AREA. CAPES WILL BE VERY IMPRESSIVE WITH READINGS AS HIGH AS 5000 J/KG. SO...THE COLD FRONT WILL HAVE A VERY UNSTABLE ENVIRONMENT TO WORK WITH WHEN IT MOVES THROUGH TOMORROW NIGHT. ONE NOTE THOUGH...VORTICITY DOES NOT LOOK AS IMPRESSIVE ALONG AND AHEAD OF THE COLD FRONT AS PREVIOUS RUNS. WESTERLY WINDS IN THE MID LEVELS ARE STILL DECENT THOUGH...BUT THIS MAY STILL BE SOMETHING TO KEEP IN MIND. TEMPS...TRENDED ON THE HIGHER SIDE OF GUIDANCE TONIGHT THROUGH TOMORROW...AND THEN BELOW GUIDANCE FOR THE REMAINDER OF SHORT TERM IN WAKE OF COLD FRONT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE SHOULD ALLOW FOR MOSTLY DRY WEATHER MIDWEEK THROUGH SATURDAY. ALTHOUGH...A FRONT WILL BE GETTING A BIT CLOSER FROM THE NORTHWEST LATE WEEK AND EARLY WEEKEND...DRY FORECAST LOOKS GOOD FOR NOW. WITH UPPER RIDGE BUILDING IN FROM THE SOUTHWEST...ABOVE NORMAL HPC TEMPERATURES LOOK EASILY ATTAINABLE. && .AVIATION.../DISCUSSION FOR THE 12Z TAFS/... VFR CONDITIONS EXPECTED TODAY AND THIS EVENING...HOWEVER MVFR FOG WILL BE POSSIBLE OVERNIGHT. DEPARTING MCS EXPECTED TO WANE AND DISSIPATE DURING THE FIRST FEW HOURS OF THE TAF PERIOD. WARM FRONTAL BOUNDARY SOUTHWEST OF INDIANA WILL ALLOW FOR WARM AIR ADVECTION AND OVERRUNNING OF CLOUDS TODAY. FORECAST SOUNDINGS SHOW CCLS NEAR 3-4K FT AND TIME HEIGHT SHOW GOOD MOISTURE IN THE LOWER LEVELS. LITTLE LIFT IS AVAILABLE IN THE WAKE OF THE DEPARTING SHORT WAVE AND FORECAST SOUNDINGS FAIL TO INDICATE STEEP ENOUGH LAPSE RATES FOR TSRA CONCERNS. THUS JUST SOME CLOUDS TODAY. WARM FRONT REMAINS SOUTHWEST OF INDIANA OVERNIGHT AND TAF SITES WILL BE IN IDEAL SPOT FOR FOG FORMATION. SURGE OF HIGHER DEW POINT TEMPERATURES IS ALSO EXPECTED TO ARRIVE AS THE FRONT TRIES TO SLOWLY PUSH NORTHWARD TONIGHT. THUS WILL INCLUDE THE MVFR FOG FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....MK AVIATION...JP
Hazardous weather outlook, Jun 26, 5:34 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 534 AM EDT SUN JUN 26 2011 INZ021-028>031-035>042-045>049-054>057-064-065-072-270945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-BARTHOLOMEW- DECATUR-JENNINGS- 534 AM EDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051-060-061-067-068-270945- VIGO-SULLIVAN-GREENE-KNOX-DAVIESS- 534 AM EDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS A THREAT WITH ANY THUNDERSTORM. LOCALIZED FLOODING IN POOR DRAINAGE AND LOW LYING AREAS WILL CONTINUE TODAY. FLOODING WILL CONTINUE ALONG AREA RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS A THREAT WITH ANY THUNDERSTORM. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ052-053-062-063-069>071-270945- CLAY-OWEN-MONROE-BROWN-MARTIN-LAWRENCE-JACKSON- 534 AM EDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-270945- VERMILLION-PARKE- 534 AM EDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...DANGEROUS LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS A THREAT WITH ANY THUNDERSTORM. FLOODING WILL CONTINUE ALONG AREA RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. ANY STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED. LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN IS A THREAT WITH ANY THUNDERSTORM. FLOODING WILL CONTINUE ALONG SOME AREA RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 26, 4:56 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
456 AM EDT SUN JUN 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM FLASH FLOOD VINCENNES 38.68N 87.51W
06/26/2011 KNOX IN EMERGENCY MNGR
WATER GOING INTO BUSINESSES AT 10TH AND MAIN STREET IN
VINCENNES WHERE APPROXIMATELY WATER WAS 2 1/2 FEET DEEP.
REPORT VIA NWS CHAT.
0313 AM FLASH FLOOD LOOGOOTEE 38.68N 86.91W
06/26/2011 MARTIN IN TRAINED SPOTTER
SPOTTER REPORTS MAJOR FLASH FLOODING ALONG WITH 2.22
INCHES OF RAIN.
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:41 AM EDT | Areal Flood Advisory | IND | Knox | 3 hr |
| Jun 26, 1:54 AM EDT | Flash Flood Warning | IND | Daviess, Knox | 4 hr |
| Jun 26, 3:06 AM EDT | Flash Flood Warning | IND | Martin | 3 hr |
| Jun 26, 3:55 AM EDT | Flash Flood Warning | IND | Jackson, Lawrence | 3 hr |
| Jun 26, 6:57 AM EDT | Areal Flood Warning | IND | Jackson, Lawrence | 8 hr |
| Jun 26, 8:38 AM EDT | River Flood Warning | IND | Knox | 50 hr |
| Jun 26, 10:30 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 5 days |
Nearby
Areal Flood Warnings in Indiana, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.